Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 54, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 25, 2004, 12:53 PM CDT for Callaway County, Montgomery County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2004, 12:53 PM CDT (17:53 UTC)
- Expired
- May 25, 2004, 1:45 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Callaway County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 91 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1275 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 251753 SVRLSX MOC027-139-251845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1253 PM CDT TUE MAY 25 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CALLAWAY COUNTY IN CENTRAL MISSOURI MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI * UNTIL 145 PM CDT * AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR FULTON...MOVING EAST AT 40 MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE LARGE HAIL UP TO THE SIZE OF GOLFBALLS. * LOCATIONS IMPACTED INCLUDE... WILLIAMSBURG SHAMROCK MINEOLA BIG SPRING MONTGOMERY CITY NEW FLORENCE BELLFLOWER LARGE HAIL CAN INFLICT SERIOUS INJURY AND CAUSE EXTENSIVE PROPERTY DAMAGE. TAKE SHELTER INSIDE OF A STURDY BUILDING NOW...AND STAY AWAY FROM WINDOWS LAT...LON 3905 9195 3867 9188 3879 9144 3906 9127 $$ PEDIGO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:00 AM CDT, 8 hours 53 minutes earlier.
Area forecast discussion, May 25, 4:00 AM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED FLOOD WATCH LOCATION NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CDT TUE MAY 25 2004 MCS...SQUALL LINE MOVG SEWD THRU CWA ATTM. OUTFLOW BNDRY EXTDS FM JUST SE OF STL SW TO JUST N OF SGF. MSAS SHOWING STG 3 HR PRES RISES OF 5-6 MB OVR W CNTRL MO BHND OUTFLOW BNDRY WITH PLENTY OF SFC BASED INSTABILITY AHD OF BNDRY WITH MSAS SFC LI VALUES ARND -7 JUST S AND SE OF STL. MAY NEED TO SHIFT THE CURRENT FLOOD WATCH FURTHER S AS CONVECTION HAS BCM MORE E-W ORIENTED FM NR JEF W THRU ADRIAN MO. ALTHOUGH CLOUD TOPS HAVE BEEN WRMG ON IR SATT PICS FLOOD THREAT SHOULD CONT TIL AT LEAST 7 OR 8 AM. 30-35 KT SWLY LLJ WILL CONT TO BRNG STG TEMP AND MOISTURE ADVCTN TO SRN MO OVR SFC OUTFLOW BNDRY. BEST THREAT FOR CONVECTION THIS AFTN INTO TGT WILL SHIFT FURTHER S AS CDFNT CONTS TO MOV SLOWLY SEWD WITH OLD OUTFLOW BNDRYS S AND SE OF THE CWA BY LATER TDA. WILL MENTION THE HIGHEST POPS TDA AND TGT OVR THE SRN AND SERN PTN OF THE CWA WITH BOTH THE ETA AND GFS SHOWING THE CDFNT INTO SRN MO BY 12Z WED. ETA MDL DEPICTS THE HIGHEST 850 MB DWPTS AND WAA OVR THE SRN PTN OF THE CWA THIS AFTN AND TGT WITH WK CAA AND DRYING OVR THE NRN PTN OF THE CWA. ETA MDL ALSO DISPLAYING THE HIGHEST K INDICES AND LOWEST SFC LI VALUES OVR THE SRN AND SERN PTN OF THE CWA TGT ALNG AND AHD OF SYNOPTIC FNT. MDLS SHOWING FNT WKNG BY THU WITH LOW LVL FLOW BCMG SLY AS WK SFC RDG MOVS SEWD INTO THE OH AND TN VLY REGION. GFS MDL HAS ANOTHER CDFNT MOVG SEWD THRU THE CWA THU AFTN AND THU NGT AS SEVERAL RELATIVELY STG SHRTWVS MOV EWD THRU THE NRN AND CNTRL PLAINS. WILL PUT POPS OVR THE ENTR CWA MAINLY THU AFTN AND EVNG. WITH PLENTY OF DIURNAL CLOUDINESS AND THE FNT SHIFTING SLOWY SWD TEMPS...ESPECIALLY THE DAYTIME HIGHS SHOULD BE BLW PERSISTANCE THRU WED NGT. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH TIL 9 AM FOR PART OF CNTRL MO .IL...FLOOD WATCH TIL 9 AM FOR PART OF SWRN IL GKS EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 25, 9:00 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 900 AM CDT TUE MAY 25 2004 ILZ058>060-064-065-069-070-074-095>102-MOZ018-019-026-027-034>036- 041-042-047>052-059>065-261100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL- KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MARION IL-MONITEAU- MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS- SHELBY-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN- WASHINGTON IL- 900 AM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AS A COLD FRONT MOVES SLOWLY SOUTH THROUGH THE REGION TODAY AND TONIGHT. AS A RESULT SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY LATE AFTERNOON INTO THE EVENING HOURS. ALSO FEW STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MEMORIAL DAY THERE IS A CONTINUED CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT...THEN A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. ILZ079-MOZ072>075-084-085-099-261100- CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE- WASHINGTON- 900 AM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI AND A SMALL PART OF SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY AND CONTINUE THROUGH THE NIGHT IN THE HUMID AND UNSTABLE ENVIRONMENT ALONG AND JUST AHEAD OF THE COLD FRONT. A FEW STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MEMORIAL DAY THERE IS A CONTINUED SLIGHT RISK OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY NIGHT AS THE COLD FRONT BECOMES STATIONARY ACROSS THE REGION. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, May 25, 7:30 AM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 AM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG 1 N OWENSVILLE 38.36N 91.50W
05/25/2004 GASCONADE MO LAW ENFORCEMENT
TREE DOWN ON COUNTY HIGHWAY Y.
&&
TRUETTLocal storm report, May 25, 7:30 AM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 AM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG 1 N OWENSVILLE 38.36N 91.50W
05/25/2004 GASCONADE MO LAW ENFORCEMENT
TREE DOWN ON COUNTY HIGHWAY Y.
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:54 PM CDT | Tornado Warning | LSX | Shelby | 66 min |
| May 24, 8:44 PM CDT | Tornado Warning | LSX | Shelby | 46 min |
| May 24, 9:10 PM CDT | Tornado Warning | LSX | Marion | 65 min |
| May 24, 9:30 PM CDT | Severe Thunderstorm Warning | LSX | Shelby | 45 min |
| May 24, 9:35 PM CDT | Flash Flood Warning | LSX | Shelby | 6 hr |
| May 24, 9:51 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 24 min |
| May 24, 10:05 PM CDT | Severe Thunderstorm Warning | LSX | Ralls | 40 min |
| May 24, 10:11 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 49 min |
| May 24, 10:12 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 48 min |
| May 24, 10:17 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Shelby | 58 min |
| May 24, 10:30 PM CDT | Tornado Warning | LSX | Marion | 60 min |
| May 24, 10:35 PM CDT | Flash Flood Warning | LSX | Marion | 5 hr |
| May 24, 10:35 PM CDT | Tornado Warning | LSX | Ralls | 25 min |
| May 24, 10:51 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 39 min |
| May 24, 11:21 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 39 min |
| May 24, 11:58 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Osage, Saint Charles, Saint Louis, Warren and 1 more | 62 min |
| May 25, 12:43 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 47 min |
| May 25, 6:27 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 48 min |
| May 25, 1:25 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 65 min |
| May 25, 1:57 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 48 min |
| May 25, 2:05 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 40 min |
| May 25, 2:13 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 47 min |
| May 25, 2:47 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 28 min |
| May 25, 3:16 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Washington | 59 min |
| May 25, 3:30 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 45 min |
| May 25, 3:42 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 33 min |
| May 25, 4:06 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 24 min |
| May 25, 4:17 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 58 min |
| May 25, 4:29 PM CDT | Severe Thunderstorm Warning | LSX | Iron | 46 min |
| May 25, 4:58 PM CDT | Flash Flood Warning | LSX | Jefferson | 3 hr |
| May 25, 5:11 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.